Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

HAd surgery for the fracture of femur. Taking forsamax and steroid for SLE. What are the side effects?

my sister had an accident and fractured on right femur and operated for three weaks at present she take a pill forsamax and steroid in SLE disease. I search in term of side effect of forsamax can make for osteoporeisis in older women if take a pill for a long time I would like to know the side effect of this forsamak and now she stop takinf this pill thank you
Asked On : Wed, 14 Nov 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

What is the age of your sister?

Is she post-menopausal?

Osteoporosis is common among post menopausal women. It is due deficiency of estrogen hormone.

Deficiency of estrogens cause loss of bone density.

Due to osteoporosis bone fractures are common by trivial trauma.

Forsamax is a preparation used for osteoporosis.

So, it should not be stopped.

On the other hand long time use of steroids cause decrease in bone density.

Steroids which you are using for SLE may be responsible for bone weakness.

Consult your treating doctor for adjustment of the dose to have minimal side effects.

However, forsamax should be continued.

Thanks and take care

Dr Shailja P Wahal
Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor